Journal Article

Estimation of Generalized Entropy and Atkinson Inequality Indices from Survey Data

Publication details

Publication date
Published in
Oxford Bulletin of Economics and Statistics
Volume
68
Pages
pp. 371–383
ISSN
3059049

Abstract

Applying a method suggested by Woodruff (Journal of the American Statistical Association, 1971), we derive the sampling variances of Generalized Entropy and Atkinson inequality indices when estimated from complex survey data. It turns out that this method also greatly simplifies the calculations for the i.i.d. case when compared to previous derivations in the literature. Both cases are illustrated with examples from the German Socio-Economic Panel Study and the British Household Panel Survey.